Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 4, NWS Midland/Odessa, TX

March 9, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 9, 2006, 10:25 AM MST for Eddy County, New Mexico. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 10:25 AM MST (17:25 UTC)
Expired
Mar 9, 2006, 5:00 PM MST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 091725
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 AM CST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT TODAY FOR THE GUADALUPE AND DAVIS
MOUNTAINS...
...WIND ADVISORY IN EFFECT TODAY FOR THE EDDY COUNTY PLAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR AND UPPER TRANS PECOS REGION...
...HIGH WIND WATCH IN EFFECT TONIGHT AND FRIDAY FOR THE GUADALUPE
AND DAVIS MOUNTAINS...

.INCREASED WESTERLY WINDS WILL PERSIST OVER THE GUADALUPE AND
DAVIS MOUNTAINS AS STRONG WESTERLY FLOW ALOFT PERSISTS OVER THE
FORECAST AREA.  ALTHOUGH THERE WILL BE PERIODS DURING THE DAY IN
WHICH THE WINDS WILL NOT BE QUITE AS STRONG IN EITHER MOUNTAIN
RANGE...THESE STRONGER WINDS WILL MIX DOWN AND RESULT IN
HAZARDOUS DRIVING CONDITIONS. WINDY CONDITIONS CAN ALSO BE
EXPECTED OVER THE EDDY COUNTY PLAINS...VAN HORN AND HIGHWAY 54
CORRIDOR AND UPPER TRANS PECOS REGION. STRONG WINDS WILL BE
POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND FRIDAY
AS STRONG WINDS ALOFT CONTINUE OVER THE AREA.

NMZ027-TXZ074-258-100000-
/O.CON.KMAF.HW.W.0025.000000T0000Z-060310T0000Z/
/O.CON.KMAF.HW.A.0011.060310T0000Z-060311T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1125 AM CST THU MAR 9 2006 /1025 AM MST THU MAR 9 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING THROUGH FRIDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM CST
/5 PM MST/ THIS EVENING THROUGH FRIDAY AFTERNOON. 

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...ARE
EXPECTED TO CONTINUE THROUGH THE DAY TODAY.  IN THE DAVIS
MOUNTAINS... THESE STRONG WINDS WILL OCCUR MAINLY ABOVE
6000 FEET. STRONG WINDS COULD POSSIBLY PERSIST THROUGH TONIGHT
AND ON FRIDAY...HENCE THE HIGH WIND WATCH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.  THOSE PLANNING
TRAVEL THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS. A
HIGH WIND WATCH MEANS THAT THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT EXISTS.

$$

NMZ028-TXZ057-058-100000-
/O.NEW.KMAF.WI.Y.0004.060309T1725Z-060310T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
1125 AM CST THU MAR 9 2006 /1025 AM MST THU MAR 9 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE
EXPECTED THE REMAINDER OF THIS MORNING INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 092054
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CST THU MAR 9 2006

...STRONG WESTERLY WINDS WILL CONTINUE THROUGH PORTIONS OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH FRIDAY AFTERNOON...

.INCREASED WESTERLY WINDS WILL CONTINUE THROUGH FRIDAY  OVER THE
GUADALUPE AND DAVIS MOUNTAINS AS STRONG WESTERLY FLOW ALOFT
PERSISTS OVER THE FORECAST AREA. THESE WINDS WILL CREATE HAZARDOUS
DRIVING CONDITIONS ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

NMZ027-TXZ074-258-100200-
/O.UPG.KMAF.HW.A.0011.060310T0000Z-060311T0000Z/
/O.EXT.KMAF.HW.W.0025.000000T0000Z-060311T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
254 PM CST THU MAR 9 2006 /154 PM MST THU MAR 9 2006/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...ARE
EXPECTED TO CONTINUE THROUGH THIS EVENING AND OVERNIGHT THROUGH
THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE PLANNING TRAVEL
THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS. 


$$

NMZ028-100000-
/O.NEW.KMAF.WI.Y.0005.060310T1700Z-060311T0200Z/
/O.CON.KMAF.WI.Y.0004.000000T0000Z-060310T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
154 PM MST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE
EXPECTED THROUGHOUT THE AFTERNOON HOURS AND AGAIN FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ029-033-034-100200-
/O.NEW.KMAF.WI.Y.0005.060310T1700Z-060311T0200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL
154 PM MST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. 

STRONG WESTERLY WINDS OF 25 TO 35 MILES PER HOUR WITH GUSTS TO NEAR 40
MPH CAN BE EXPECTED THROUGHOUT MOST OF SOUTHEASTERN NEW MEXICO ON
FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ057-058-100000-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-060310T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...VAN HORN...PECOS
254 PM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE
EXPECTED THE REMAINDER OF THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 092356
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 PM CST THU MAR 9 2006

...WINDY CONDITIONS ARE EXPECTED OVER PARTS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THROUGH FRIDAY...

.WINDS ARE EXPECTED TO REMAIN STRONG OVER THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH FRIDAY DUE TO A SWIFT WESTERLY FLOW ALOFT. HIGH
WIND WARNINGS WILL CONTINUE OVER THE MOUNTAINS THROUGH FRIDAY
AFTERNOON. THOUGH WINDS OVER THE THE LOWER ELEVATIONS OF WEST
TEXAS ARE EXPECTED TO BE A LITTLE LIGHTER FRIDAY THAN TODAY... THE
SOUTHEAST PLAINS OF NEW MEXICO WILL ONCE AGAIN BE WINDY. A WIND
ADVISORY HAS BEEN ISSUED FOR THE SOUTHEAST PLAINS OF NEW MEXICO
FOR FRIDAY.

NMZ028-100800-
/O.EXP.KMAF.WI.Y.0004.000000T0000Z-060310T0000Z/
/O.CON.KMAF.WI.Y.0005.060310T1700Z-060311T0200Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
456 PM MST THU MAR 9 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
FRIDAY...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE
EXPECTED FRIDAY AFTERNOON ACROSS THE SOUTHEAST PLAINS OF NEW MEXICO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ057-058-100100-
/O.EXP.KMAF.WI.Y.0004.000000T0000Z-060310T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...VAN HORN...PECOS
556 PM CST THU MAR 9 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS ARE EXPECTED TO CONTINUE TO WEAKEN AFTER SUNSET.

$$

NMZ027-TXZ074-258-100800-
/O.CON.KMAF.HW.W.0025.000000T0000Z-060311T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
556 PM CST THU MAR 9 2006 /456 PM MST THU MAR 9 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
FRIDAY. 

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...ARE
EXPECTED TO CONTINUE THROUGH THIS EVENING AND OVERNIGHT THROUGH
THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE PLANNING
TRAVEL THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS.

$$

NMZ029-033-034-100800-
/O.CON.KMAF.WI.Y.0005.060310T1700Z-060311T0200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL
456 PM MST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. 

STRONG WESTERLY WINDS OF 25 TO 35 MILES PER HOUR WITH GUSTS TO
NEAR 40 MPH CAN BE EXPECTED THROUGHOUT MOST OF SOUTHEASTERN NEW
MEXICO ON FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

05

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 10:13 AM MST, 12 minutes earlier.

Area forecast discussion, Mar 9, 10:13 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST THU MAR 9 2006

.UPDATE...
SUSTAINED WIND SPEEDS OVER THE EDDY COUNTY PLAINS... HIGHWAY 54
CORRIDOR REGION OF CULBERSON COUNTY AS WELL AS THE UPPER TRANS
PECOS REGION ARE EITHER AT OR FORECAST TO BE ABOVE ADVISORY
CRITERIA SOON. WE HAVE ISSUED A WINDS ADVISORY FOR THE MENTIONED
REGIONS UNTIL 10/00Z. MINOR CHANGES WERE ALSO MADE TO THE DEW
POINTS AND WINDS BASED ON THE LATEST OBSERVATIONS. MAX
TEMPERATURES WERE ALSO LOWERED SLIGHTLY TODAY BASED ON THIS
MORNING/S COOL 850MB TEMPERATURES ON THE KMAF 12Z SOUNDING. NO
OTHER CHANGES TO THE FORECAST OR ONGOING WATCHES/WARNINGS AT THIS
TIME. UPDATED PRODUCTS OUT SOON.

&&

.PREV DISCUSSION... (ISSUED 350 AM CST THU MAR 9 2006)

SHORT TERM...
WINDS AND FIRE WEATHER CONCERNS CONTINUE TO BE THE MAIN FORECAST
PROBLEMS TODAY.  COOLER AIR CONTINUES TO ADVECT EASTWARD INTO THE
REGION BEHIND A PACIFIC COLD FRONT THAT HAS MOVED EAST OF THE CWA
EARLY THIS MORNING.  PROGS INDICATE UPPER TROUGH TO BE OVERHEAD...
AND A GLANCE AT SATELLITE IMAGERY INDICATES THIS TO BE SO.  WEST
WINDS HAVE SETTLED DOWN SINCE JUST BEHIND THE FRONT...BUT WERE STILL
GENERALLY IN THE 15 TO 25 KT RANGE...WITH A FEW GUSTS STILL AROUND
30 KT.  WINDS THROUGH GUADALUPE PASS HAVE DROPPED BELOW WARNING
CRITERIA...BUT WOULD EXPECT THIS SINCE THE UPPER TROUGH IS OVER THE
AREA.

WILL LET THE WIND ADVISORY FOR A GOOD DEAL OF THE AREA EXPIRE AT 400
AM CST AS DO NOT THINK WIND SPEEDS WILL INCREASE BACK TO THOSE
LEVELS THIS MORNING OR AFTERNOON.  THERE MAY BE A FEW LOCATIONS
ALONG THE EASTERN FRINGE OF THE CWA THAT COME CLOSE THIS MORNING...
PARTICULARLY AROUND 09/15Z...BUT TEMPERATURES LOOK COOL ENOUGH TO
NOT MIX H85 WINDS OF 40 TO 45 KT DOWN FULLY AT THAT TIME.
BESIDES...H85 WINDS DIMINISH TO THE 25 TO 30 KT RANGE BY 09/18Z
ACCORDING TO PROGS.  WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS WILL
LIKELY BE A BIT DIFFERENT HOWEVER.  WE MAY NOT SEE WIND SPEEDS PICK
BACK UP IN GUADALUPE PASS UNTIL CLOSER TO 09/18Z SINCE H7 WINDS FROM
THE NORTHWEST ARE NOT THE BEST FOR FUNNELING THROUGH THE PASS...AND
WINDS VEER TO THE WEST BY 09/18Z.  SINCE RAWS OBSERVATIONS FOR THE
BOWL IN THE GUADALUPE MOUNTAINS ARE NOT AVAILABLE...NOR MOUNT LOCKE
WEATHER DATA...WILL NOT FOOL AROUND AND TRY TO NAIL THE ONSET OF
STRONGER WINDS IN BOTH AREAS.  SUFFICE IT TO SAY THAT H7 WINDS IN
PROGS ARE INDICATED TO BE PLENTY STRONG ENOUGH...THE HEIGHT GRADIENT
TIGHT ENOUGH...AND SUBSIDENCE BEHIND THE DEPARTING UPPER TROUGH
STRONG ENOUGH FOR HIGH WINDS TO BE A THREAT.  THEREFORE...WILL ISSUE
A HIGH WIND WARNING FOR BOTH AREAS UNTIL 10/00Z.

SOME COLDER AIR WAS SPILLING SOUTH INTO THE NORTHERN TEXAS PANHANDLE
AT 09/09Z...BUT WITH LITTLE IN THE WAY OF SURFACE PRESSURE RISES TO
DRIVE IT SOUTH.  THINK THE GFS AND NAM LOOK GOOD WITH BOTH SHUNTING
THE COLDER AIR TO THE EAST DURING THE DAY.  WE STILL HAD A FRONTAL
PASSAGE THOUGH...SO EXPECT TO SEE MAX TEMPERATURES A FEW DEGREES
COOLER THAN YESTERDAY.  THIS AS H85 TEMPERATURES ARE PROGGED TO BE
COOLER AND THICKNESSES ABOUT THE SAME AS YESTERDAY.  HIGH CLOUDS
ALSO LOOK LIKE THEY WILL BE ON THE INCREASE OVER THE AREA THIS
AFTERNOON AHEAD OF A CLUSTER OF SHORTWAVES IN THE EVENTUAL WESTERLY
FLOW WE/LL BE UNDER BY THIS AFTERNOON.  HAVE UNDERCUT MET/MAV MOS
GUIDANCE DUE TO THESE FACTORS...IN ADDITION TO MOS GUIDANCE BEING
TOO WARM FOR MOST LOCATIONS YESTERDAY.

IT APPEARS THE SURFACE PRESSURE GRADIENT TONIGHT WILL BE TIGHT
ENOUGH FOR MOST LOCATIONS TO RETAIN SOME WINDS.  THIS ALONG WITH
SOME CLOUD COVER WILL PROBABLY KEEP TEMPERATURES UP DESPITE THE DRY
AIR ENCOMPASSING THE AREA.  HAVE GENERALLY FOLLOWED THE MET MOS
OFFERINGS WHICH SEEM TO DO BETTER...AT LEAST IN THIS NECK OF THE
WOODS...UNDER SUCH CONDITIONS.  UPPER FLOW WILL REMAIN WESTERLY AND
H7 WINDS FAIRLY STRONG TONIGHT.  HOWEVER...NOT QUITE SURE WHETHER
THESE STRONGER WINDS WILL MIX DOWN FULLY IN THE GUADALUPE AND DAVIS
MOUNTAINS.  THEREFORE...WILL ISSUE A HIGH WIND WATCH TONIGHT FOR
THESE LOCATIONS.

LONG TERM...
LARGE AND BROAD CYCLONIC FLOW WILL DOMINATE THE WESTERN HALF OF THE
REGION FRIDAY THROUGH SUNDAY. PIECES OF ENERGY WILL ROTATE OUT
OF IT AND PASS NORTH AND WEST OF THE FORECAST AREA. STOUT WIND
FIELDS ESPECIALLY ALOFT WILL CONTINUE THROUGH THE WEEKEND. HAVE
EXTENDED THE HIGH WIND WATCH FOR THE GUADALUPE AND DAVIS MOUNTAINS
FOR FRIDAY IN THIS REGIME. WILL CONTINUE THE DRY FORECAST
THROUGH THE WEEKEND AS VERY BROAD POSITIVELY TILTED NATURE TO
SYSTEM WILL KEEP THE AIRMASS DRY TO VERY DRY.

BY MONDAY THE UPPER LEVEL SYSTEM WILL PULL OUT OF THE ROCKIES
ONTO THE PLAINS AND DRAG A COLD FRONT THROUGH THE REGION. THIS LOOKS
REASONABLE AS THE COOLER AIR SHOULD BE ABLE TO MOVE SOUTH
BANKED UP AGAINST THE FOOTHILLS OF THE ROCKIES. TEMPERATURES WILL
ACTUALLY BE BELOW NORMAL MONDAY AND TUESDAY WITH VERY DRY AIR IN
PLACE. KEPT NEXT WEDNESDAY AND THURSDAY DRY WITH ZONAL TO SLIGHT
UPPER RIDGING TAKING PLACE.

FOR THE MOST PART WENT WITH THE MUCH LOWER GFS40 DEWPOINTS AS
THEY HAVE BEEN VERIFYING BEST IN DRY WINDY REGIME. KEPT FORECAST
DRY THROUGH THE CYCLE.

FIRE WEATHER...
ALTHOUGH SLIGHTLY COOLER TEMPERATURES WILL PREVAIL OVER THE FORECAST
AREA TODAY...FAIRLY DRY AIR WILL MOVE INTO THE AREA TOO.  THIS WILL
ALLOW MINIMUM RH/S TO DROP TO THE 10 TO 15 PERCENT RANGE IN MOST
LOCATIONS.  SINCE 20 FOOT WIND SPEEDS WILL BE NEAR OR ABOVE 20 MPH
SUSTAIN FOR SEVERAL HOURS THIS MORNING AND AFTERNOON...WILL ISSUE A
RED FLAG WARNING TODAY FOR ALL BUT THE PRESIDIO VALLEY AND BIG BEND
REGION WHERE EXPECT WIND SPEEDS TO BE LESS.  WILL BEGIN THE WARNING
AT 09/14Z SINCE RH/S COULD DROP OFF PRETTY QUICKLY WHEN WINDS START
TO PICK UP AGAIN BY THEN.  WILL RUN THE RFW UNTIL 10/00Z AS WIND
SPEEDS SHOULD BE DIMINISHING IN MOST LOCATIONS...OR RH/S INCREASE TO
ABOVE 15 PERCENT.  ALTHOUGH STRONG WINDS WILL LIKELY CONTINUE IN THE
GUADALUPE AND DAVIS MOUNTAINS TONIGHT...RH/S DO NOT LOOK TO BE LOW
ENOUGH TO KEEP A RED FLAG WARNING GOING THESE AREAS.

ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE AREA FRIDAY PER
IMPRESSIVE WIND FIELDS AND GOOD MIXING FORECASTED AHEAD OF THE
NEXT LARGE WESTERN LOW. THERE WILL BE SOME CLOUDS AROUND BUT DO NOT
LOOK LIKE THEY WILL BE THICK ENOUGH TO INHIBIT TEMPERATURES OR
MIXING TO A SIGNIFICANT DEGREE. MUCH LOWER GFS40 DEWPOINTS LOOKED
BEST AND SHOULD ALLOW RELATIVE HUMIDITY VALUES TO DROP TO 15
PERCENT OR BELOW IN MANY AREAS.

FIRE WEATHER WILL REMAIN A CONCERN SATURDAY AND SUNDAY ESPECIALLY
WESTERN SECTIONS DUE TO DECENT WIND FIELDS ASSOCIATED WITH THE SLOW
MOVING STORM SYSTEM ACROSS THE WESTERN STATES. ABOVE NORMAL TEMPERATURES
AND DRY DOWNSLOPE FLOW WILL RESULT IN RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO
ALONG WITH BREEZY CONDITIONS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
     SOUTHERN LEA COUNTY.

     HIGH WIND WATCH FROM 6 PM CST THURSDAY TO 6 PM CST FRIDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM NOON CST FRIDAY TO 6 PM CST FRIDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING ZONE...
     EDDY COUNTY PLAINS.

TX...FIRE WEATHER WATCH FROM NOON CST FRIDAY TO 6 PM CST FRIDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     RED FLAG WARNING UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING ZONES...
     REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
     MOUNTAINS.

     HIGH WIND WATCH FROM 6 PM CST THURSDAY TO 6 PM CST FRIDAY FOR
     THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
     GUADALUPE MOUNTAINS.

&&

06
Hazardous weather outlook, Mar 9, 3:39 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CST THU MAR 9 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-092100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
439 AM CST THU MAR 9 2006 /339 AM MST THU MAR 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS WILL PERSIST ACROSS THE GUADALUPE
MOUNTAINS AND THE DAVIS MOUNTAINS...ABOVE 6000 FEET. SUSTAINED
WESTERLY WIND SPEEDS OF 30 TO 50 MPH...WITH GUSTS TO 65 MPH WILL
OCCUR.

WARM TEMPERATURES...DRY AIR...AND WINDY CONDITIONS WILL RESULT IN
AN ENVIRONMENT CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THIS AFTERNOON.
WIND SPEEDS WILL DIMINISH SOME THIS EVENING...AND ALONG WITH COOLER
TEMPERATURES ALLEVIATE ADVERSE CONDITIONS

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST TO SOUTHWEST WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS FRIDAY. SUSTAINED WESTERLY WIND SPEEDS OF 30 TO
50 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE.

WARM TEMPERATURES...DRY AIR...AND WINDY CONDITIONS WILL ONCE AGAIN
RESULT IN AN ENVIRONMENT CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:23 PM MSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more7 hr
Mar 9, 3:19 AM MSTHigh Wind WatchMAF11 hr
Mar 9, 1:54 PM MSTWind AdvisoryMAFGaines28 hr

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.